Alert archive / Texas / Flash Flood Warnings in 2000

Flash Flood Warning 15, NWS Fort Worth, TX

May 4, 2000Freestone County, Texas

NWS Fort Worth, TX issued this flash flood warning at May 4, 2000, 10:40 AM CDT for Freestone County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 4, 2000, 10:40 AM CDT (15:40 UTC)
Expired
May 4, 2000, 1:45 PM CDT
In force
3 hr
Issued by
NWS Fort Worth, TX
Area
Whole counties

County Freestone County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 145 km from the middle of the area, began a volume at 16:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 3.7 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2000-05-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 535 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2000-05-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 156 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
535 J/kg
Mixed-layer CIN
-144 J/kg
Mixed-layer LCL
520 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
156 m²/s²
0-3 km storm-relative helicity
239 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KFWD 041548
FFWFWD
TXC161-041845-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
1040 AM CDT THU MAY 4 2000

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  FREESTONE COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 145 PM CDT

* AT 1040 AM CDT...WEATHER SPOTTERS REPORTED FLASH FLOODING
  IN SEVERAL LOCATIONS IN NORTHWEST FREESTONE COUNTY.  THE
  THUNDERSTORMS PRODUCING THE HEAVY RAINFALL WERE MOVING
  SOUTHEAST AT 15 MPH.

* LOCATIONS THAT WILL RECEIVE HEAVY RAINFALL AND THE THREAT OF
  FLOODING INCLUDE TEAGUE...FAIRFIELD...AND OTHER COMMUNITIES
  ALONG HIGHWAY 84 IN WESTERN FREESTONE COUNTY.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at May 4, 9:45 AM CDT, 55 minutes earlier.

Area forecast discussion, May 4, 9:45 AM CDT, 55 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
945 AM CDT THU MAY 4 2000

WILL UPDATE CURRENT PACKAGE MAINLY FOR SHORT TERM TRENDS.  A FLASH
FLOOD WATCH IS BEING ISSUED FOR ALL OF NORTH TEXAS EXCEPT FOR THE
RED RIVER COUNTIES THROUGH TONIGHT.  THE FLASH FLOOD WATCH AREA IS
GENERALLY SOUTH OF A GRAHAM...SULPHUR SPRINGS LINE.

HEAVY RAIN HAS ALREADY FALLEN OVER PORTIONS OF SOUTHERN AND EASTERN
CWA.  SINCE THE POTENTIAL FOR SEVERE STORMS...TRAINING OF ECHOES...
AND HEAVY RAIN WILL EXIST THROUGH THE DAY AND INTO TONIGHT...OTHER
AREAS ACROSS NORTH TEXAS HAVE THE POSSIBILITY FOR FLASH FLOODING AS
WELL.  AIRMASS IS VERY MOIST AND THE GROUND IS SATURATED IN MANY
LOCATIONS.

HAVE ADDED HEAVY RAIN WORDING TO ALL ZONES WHERE FFA IS IN EFFECT IN
THE TODAY AND TONIGHT PERIODS.  HAVE ALSO MADE SOME ADJUSTMENTS TO
POPS (UPWARD) IN A FEW ZONES AS WELL.

.FTW...FLASH FLOOD WATCH SOUTH OF A GRAHAM...SULPHUR SPRINGS LINE
THROUGH TONIGHT.

81

In the hours before

Special weather statement, May 4, 5:00 AM CDT, 5 hours 40 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-041500-

HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
500 AM CDT THU MAY 4 2000

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT FOR
ALL OF NORTH CENTRAL TEXAS.

EARLY THURSDAY...ABUNDANT LOW LEVEL MOISTURE WAS PREVAILING ACROSS
NORTH TEXAS. AN UPPER LEVEL LOW CONTINUED TO REMAIN NEARLY STATIONARY
OVER EAST CENTRAL OKLAHOMA. SEVERAL OUTFLOW BOUNDARIES...PRODUCED
BY OVERNIGHT THUNDERSTORMS...WERE LOCATED ACROSS THE REGION.

SCATTERED THUNDERSTORMS WILL CONTINUE TO DRIFT EAST ACROSS MUCH OF
NORTH CENTRAL TEXAS THIS MORNING...IN THE VICINITY OF THESE OUTFLOW
BOUNDARIES. LARGE HAIL WILL BE POSSIBLE WITH A FEW OF THESE STORMS
THROUGH LATE MORNING.

THUNDERSTORMS ARE EXPECTED TO BECOME MORE NUMEROUS LATE THIS
AFTERNOON...AS SOLAR HEATING CONTRIBUTES TO ATMOSPHERIC INSTABILITY.
THE MAIN THREAT FROM THE AFTERNOON THUNDERSTORMS WILL BE LARGE
HAIL AND DAMAGING WIND GUSTS. SUPERCELL THUNDERSTORMS...AND ISOLATED
TORNADOES WILL ALSO BE POSSIBLE...GENERALLY ALONG AREAS ALONG AND TO
THE SOUTH OF INTERSTATE 20. THESE THUNDERSTORMS ARE EXPECTED TO LAST
WELL INTO THE EVENING HOURS.

STORM SPOTTER AND EMERGENCY MANAGEMENT GROUPS ARE ADVISED TO MONITOR
THE LATEST WEATHER TRENDS. ACTIVATION MAY BE REQUIRED THROUGH
TONIGHT.

83
Local storm report, May 4, 7:00 AM CDT, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
700 AM CDT THU MAY 4 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ...COUNTY LOCATION....

0350 AM    ROCKWALL                  TX   1.75 INCH HAIL
05/04/00   ROCKWALL                       ROCKWALL POLICE
                                          DEPARTMENT REPORTED
                                          GOLFBALL SIZED HAIL IN
                                          ROCKWALL

0645 AM    10 S CANTON               TX   FLOOD
05/04/00   VANZANDT                      VAN ZANDT SHERIFFS
                                          OFFICE REPORTED WATER
                                          OVER THE ROAD AT HIGHWAY
                                          19 AND FM 858.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 7:41 PM CDTSevere Thunderstorm WarningFWDEllis49 min
May 3, 7:42 PM CDTSevere Thunderstorm WarningFWDBosque, Somervell63 min
May 3, 8:07 PM CDTSevere Thunderstorm WarningFWDNavarro53 min
May 3, 9:12 PM CDTSevere Thunderstorm WarningFWDAnderson48 min
May 3, 9:23 PM CDTSevere Thunderstorm WarningFWDTarrant67 min
May 3, 10:01 PM CDTSevere Thunderstorm WarningFWDAnderson29 min
May 3, 10:07 PM CDTSevere Thunderstorm WarningFWDFreestone53 min
May 3, 10:28 PM CDTSevere Thunderstorm WarningFWDDallas, Tarrant62 min
May 3, 10:55 PM CDTSevere Thunderstorm WarningFWDFreestone55 min
May 3, 11:35 PM CDTSevere Thunderstorm WarningFWDDelta, Lamar50 min
May 3, 11:42 PM CDTSevere Thunderstorm WarningFWDCollin63 min
May 4, 3:20 AM CDTSevere Thunderstorm WarningFWDHenderson55 min
May 4, 3:45 AM CDTSevere Thunderstorm WarningFWDRockwall45 min
May 4, 4:02 AM CDTSevere Thunderstorm WarningFWDKaufman58 min
May 4, 4:20 AM CDTSevere Thunderstorm WarningFWDVan Zandt50 min
May 4, 4:50 AM CDTSevere Thunderstorm WarningFWDDenton60 min
May 4, 6:15 AM CDTFlash Flood WarningFWDHenderson, Van Zandt3 hr
May 4, 8:20 AM CDTSevere Thunderstorm WarningFWDBosque55 min
May 4, 9:06 AM CDTSevere Thunderstorm WarningFWDMcLennan54 min
May 4, 9:16 AM CDTFlash Flood WarningFWDHenderson3 hr
May 4, 9:31 AM CDTSevere Thunderstorm WarningFWDHood44 min
May 4, 1:48 PM CDTFlash Flood WarningFWDFreestone3 hr

Nearby

Flash Flood Warnings in Texas, 2000Every flash flood warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.